MAUDE Adverse Event Report: STRYKER GMBH IMN INSTRUMENTS - ADJUSTING DEVICE FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH IMN INSTRUMENTS - ADJUSTING DEVICE FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23533105
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during t2alphagt nail surgery, the sleeve could not be removed from the distal device, causing the procedure to be interrupted.The sleeve was finally removed by hammering it out.The device could be used normally afterward to completes the surgery.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the correction to d4 lot #.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.All devices were returned in a disassembled condition.The adjusting device and locking drill sleeve exhibit only normal usage marks without any significant damage.However, the tissue protection sleeve shows heavy scratch marks along the side periphery, suggesting contact with another metal component¿likely the drill sleeve during hammering.Additionally, the distal region is severely deformed, with the teeth bent inward, indicating that the sleeve was subjected to substantial force against another surface, mostly by hammer, causing the material to bend and resulting in significant deformation.A functional inspection of the device revealed a gap at the handles of both the tissue protection sleeve and the drill sleeve, indicating improper assembly likely caused by damage.Additionally, when attempting to pass the combination through all holes of the adjusting device, it was observed that due to the damaged teeth on the protection sleeve, it could not pass through one of the holes.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the device has been in use for the last 5 years, which eliminates any manufacturing problem.Damage around the return device indicates a usage error, pointing to a user-related root cause.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "during (b)(6) nail surgery, the sleeve could not be removed from the distal device, causing the procedure to be interrupted.The sleeve was finally removed by hammering it out.The device could be used normally afterward to completes the surgery.".

Brand Name
IMN INSTRUMENTS - ADJUSTING DEVICE FEMUR ANTEGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23671845
Report Number0008031020-2025-02106
Device Sequence Number15879923
Product Code HSB
UDI-Device Identifier07613327357035
UDI-Public07613327357035
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23533105
Device Lot NumberKME913388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown